MAUDE Adverse Event Report: DEPUY MITEK LLC US TENODESIS MODULAR DRIVER 23MM; SURGICAL SCREWDRIVER, REUSABLE

DEPUY MITEK LLC US TENODESIS MODULAR DRIVER 23MM; SURGICAL SCREWDRIVER, REUSABLE
Catalog Number 219973
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).Investigation summary: the complaint device was received and evaluated.Visual observation revealed that the distal end of the driver where the screw is loaded is slightly bent.Significant amount of nicks and marks were also observed on the distal part of the driver, indicating heavy usage.Moreover, the lot number on the device indicates that the device is approximately 6 years old.This failure has been consistent with application of excessive force over time.This complaint can be confirmed and the failure of the driver can be attributed to field wear due to repetitive excess force being applied.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by an employee via email that during an unknown procedure, at the start of the case, the 23 mm modular tenodesis driver tip of the shaft was bent.The case was completed by using a 30 mm driver to screw in the milgro anchor with no patient harm or delay.No additional information was provided.

Brand Name
TENODESIS MODULAR DRIVER 23MM
Common Device Name
SURGICAL SCREWDRIVER, REUSABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9125336
Report Number1221934-2019-58608
Device Sequence Number2820003
Product Code LXH
UDI-Device Identifier10886705021796
UDI-Public10886705021796
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number219973
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1